Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 187, NWS Northern Indiana

August 7, 20114 counties in Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Aug 7, 2011, 2:32 PM EDT for 4 counties in Indiana. It was in force for 58 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2011, 2:32 PM EDT (18:32 UTC)
Expired
Aug 7, 2011, 3:30 PM EDT
In force
58 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Adams County, IN, Blackford County, IN, Jay County, IN, Wells County, IN

The radar

The Northern Indiana radar (KIWX), 110 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 2:35 PM EDTTSTM WND GST 60Hartford City, IN
Aug 7, 2:35 PM EDTHAIL 0.5Hartford City, INHALF INCH HAIL REPORTED WITH 50-60MPH WINDS
Aug 7, 2:44 PM EDTTSTM WND GST 504 N Montpelier, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 7, 1:11 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1233 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1233 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
540 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

824 
WUUS53 KIWX 071832
SVRIWX
INC001-009-075-179-071930-
/O.NEW.KIWX.SV.W.0187.110807T1832Z-110807T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
232 PM EDT SUN AUG 7 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BLACKFORD COUNTY IN EAST CENTRAL INDIANA...
  JAY COUNTY IN EAST CENTRAL INDIANA...
  SOUTHERN WELLS COUNTY IN NORTHEAST INDIANA...
  SOUTHERN ADAMS COUNTY IN NORTHEAST INDIANA...

* UNTIL 330 PM EDT

* AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE SEVERE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 12 MILES NORTH OF MONTPELIER TO 6 MILES NORTHWEST OF
  HARTFORD CITY TO 17 MILES WEST OF HARTFORD CITY...AND MOVING EAST
  AT 50 MPH.

* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
  MONROE...PENNVILLE AND BERNE...
  DUNKIRK AND GENEVA...
  REDKEY...
  PORTLAND...

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
CURRYVILLE...SHAMROCK LAKES...FIAT...BALBEC...NOTTINGHAM...
PETROLEUM...DOMESTIC...VERA CRUZ...TRENTON...MILL GROVE...LINN GROVE
AND CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO AND DAMAGING WINDS IN EXCESS OF 60 MPH...CONTINUOUS
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS LINE OF SEVERE
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4032 8522 4039 8522 4039 8544 4067 8545
      4061 8517 4082 8511 4078 8480 4046 8479
      4032 8480 4032 8481 4031 8521
TIME...MOT...LOC 1832Z 278DEG 47KT 4071 8517 4051 8536
          4038 8560
WIND...HAIL 60MPH <.50IN

$$


JC
3 follow-up statements
556 
WWUS53 KIWX 071858
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
258 PM EDT SUN AUG 7 2011

INC001-009-075-179-071930-
/O.CON.KIWX.SV.W.0187.000000T0000Z-110807T1930Z/
ADAMS IN-WELLS IN-JAY IN-BLACKFORD IN-
258 PM EDT SUN AUG 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR SOUTHEASTERN BLACKFORD...JAY...SOUTHEASTERN WELLS AND SOUTHERN
ADAMS COUNTIES...

AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM MONROE TO 4 MILES SOUTHWEST OF GENEVA TO
REDKEY...AND MOVING EAST AT 40 MPH.

LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
  PORTLAND...

OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
PLEASANT MILLS...SALEM...LIBER...NEW MOUNT PLEASANT...COLLETT...
COLLEGE CORNER...WESTCHESTER...TRINITY...NEW CORYDON AND BRICE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH AND. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS!

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4039 8522 4039 8538 4061 8516 4082 8511
      4078 8480 4032 8480 4031 8521
TIME...MOT...LOC 1858Z 279DEG 37KT 4078 8495 4056 8500
          4035 8514
WIND...HAIL 60MPH <.50IN

$$


JC
731 
WWUS53 KIWX 071911
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
311 PM EDT SUN AUG 7 2011

INC009-179-071922-
/O.CAN.KIWX.SV.W.0187.000000T0000Z-110807T1930Z/
WELLS IN-BLACKFORD IN-
311 PM EDT SUN AUG 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BLACKFORD AND
SOUTHEASTERN WELLS COUNTIES IS CANCELLED...

AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD 
MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4055 8503 4080 8498 4078 8480 4032 8480
      4031 8520 4032 8520
TIME...MOT...LOC 1912Z 279DEG 37KT 4075 8476 4051 8481
          4031 8499

$$

INC001-075-071930-
/O.CON.KIWX.SV.W.0187.000000T0000Z-110807T1930Z/
ADAMS IN-JAY IN-
311 PM EDT SUN AUG 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR JAY AND SOUTHEASTERN ADAMS COUNTIES...

AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 8 MILES EAST OF MONROE TO 8 MILES SOUTHEAST OF
GENEVA TO 7 MILES EAST OF REDKEY...AND MOVING EAST AT 45 MPH.

THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
JAY AND SOUTHEASTERN ADAMS COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH AND. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS!

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4055 8503 4080 8498 4078 8480 4032 8480
      4031 8520 4032 8520
TIME...MOT...LOC 1912Z 279DEG 37KT 4075 8476 4051 8481
          4031 8499
WIND...HAIL 60MPH <.50IN

$$


JC
833 
WWUS53 KIWX 071922
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
322 PM EDT SUN AUG 7 2011

INC001-075-071930-
/O.EXP.KIWX.SV.W.0187.000000T0000Z-110807T1930Z/
ADAMS IN-JAY IN-
322 PM EDT SUN AUG 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR JAY AND SOUTHEASTERN ADAMS
COUNTIES WILL EXPIRE AT 330 PM EDT...

AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD MOVED
OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
ALLOWED TO EXPIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4055 8503 4080 8498 4078 8480 4032 8480
      4031 8520 4032 8520
TIME...MOT...LOC 1920Z 279DEG 37KT 4073 8465 4049 8470
          4029 8489

$$


JC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 1:55 PM EDT, 37 minutes earlier.

Area forecast discussion, Aug 7, 1:55 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
155 PM EDT SUN AUG 7 2011

.AVIATION...
BKN LINE OF SHRA/TSRA ALG SFC TROUGH ASSOCD/W SUBTLE MCV OVR SRN MI
WILL CONT TO WORK EWD THROUGH REMAINDER OF CWA THIS AFTN. UPSTREAM
SECONDARY SFC TROUGH OVR SRN WI WILL FOLLOW THIS EVENING AND MAY
PROMOTE A SHRA VCNTY KSBN OTHERWISE CLRG XPCD OVERNIGHT. WK SFC
RIDGING AND DECOUPLING BNDRY LYR SHLD AGAIN LEAD TO IFR-MVFR CAT FOG
DVLPMNT LATE LIKE LAST SVRL MORNINGS.

&&

.SHORT TERM...TODAY THROUGH MONDAY NIGHT

DIFFICULT LOW CONFIDENCE FCST WRT TO CONVECTIVE TRENDS/CHANCES
TODAY...WHICH WILL MAINLY HINGE ON EVOLUTION OF MCS NOW NEAR THE
IL/IA BORDER. THIS MCS IS POSITIONED BETWEEN AN APPROACHING SFC
TROUGH ACROSS THE UPPER MIDWEST AND A WEAKER SFC
TROUGH/INSTABILITY GRADIENT FROM CENTRAL OH SW INTO CENTRAL
INDIANA AND SRN IL. FORWARD PROPAGATING CORFIDI VECTORS AND 7-3H
MEAN FLOW FAVOR ALMOST DUE EWD MOVEMENT WITH WEAKENING LINE OF
SHOWERS/THUNDER MAKING INTO AT LEAST WESTERN PORTIONS OF THE FA
THIS MORNING. WITH THIS OPTED TO ADD CHC POPS TO THE FCST THIS
MORNING...HIGHEST SW...AS HELD OFF ON HIGHER POPS GIVEN LESSER
INSTABILITY THIS FAR EAST/NORTH. ALSO WEAKENING EXPECTED DUE TO THE
LACK OF ANY LOW LEVEL MOIST INFLOW INTO MCS WITH THE VEERED LLJ
LOCKED UP SOUTH NEAR OH RIVER CONVECTION. OTHERWISE EARLY THIS
MORNING...EXPECT AREAS OF DENSE FOG ACROSS MUCH OF THE CWA THROUGH
AT LEAST 9 AM THANKS TO MAINLY CLEAR SKIES...CALM WINDS...AND MOIST
BOUNDARY LAYER OVERNIGHT.

AFTERNOON CONVECTIVE POTENTIAL WILL RELY ON MCS OUTFLOW AND
UNCERTAIN THERMODYNAMIC RECOVERY FROM CLOUD DEBRIS. WITH THIS
EVOLUTION UNCLEAR DECIDED TO HOLD ONTO LOWER CHC POPS FOR THIS
PACKAGE AS EITHER THE MCS OUTFLOW EARLY IN THE AFTN OR APPROACHING
SFC TROUGH LATER IN THE AFTN COULD FIRE SCT SHOWERS/STORMS. IF WE
ARE ABLE TO ATTAIN AT LEAST MODERATE INSTABILITY SVR STORMS WOULD BE
POSSIBLE GIVEN EXPECTED 30-40 KTS OF DEEP LAYER SHEAR IN INCREASING
WNW FLOW ALOFT. A SHORTWAVE TROUGH ACROSS THE UPPER MIDWEST WILL
PROPAGATE SEWD INTO THE NRN GREAT LAKES TODAY...DRAGGING A SFC FRONT
THROUGH THE AREA THIS EVENING INTO THE OVERNIGHT HOURS. CHC FOR
CONVECTION THIS EVENING LOOKS LOW ATTM GIVEN WEAK CONVERGENCE
ALONG FRONT...MAIN ENERGY ASSOCIATED WITH THE MID LEVEL VORT MAX
BYPASSING TO THE NORTH...AND DEEPER MOISTURE/INSTABILITY SOUTH.
STILL...GIVEN THE FRONTAL PASSAGE FEEL INHERITED SLIGHT CHC POPS
STILL WARRANTED 00-06Z.

A LOW LVL RIDGE STILL LOOKS TO BUILD INTO THE GREAT LAKES BEHIND
THE AFOREMENTIONED SHORTWAVE ON MONDAY...WITH COOLER TEMPS AND
SLIGHTLY LOWER LEVELS OF HUMIDITY ANTICIPATED. THIS SHOULD KEEP
MCS DEVELOPMENT WITH ANY WNW FLOW EMBEDDED SHORTWAVES SOUTHWEST
OF THE FA MONDAY INTO MONDAY NIGHT.

&&

.LONG TERM...
TUESDAY THROUGH SATURDAY. FEW CHNGS TO GOING XTND. CONTD SLIGHT CHC
TSRA TUE INADOV DAMPENING WAVE CRNTLY ACRS ALB. NAM/GFS TREND FOR
STRONGER/SLIGHTLY FASTER MAINTENANCE OF WAVE THRU F48...THOUGH STILL
CONTS TO UNDERGO STRETCHING/WEAKENING THEREAFTER. GIVEN CONTD VEERED
LLVL FLOW/WEAK REESTABLISHMENT OF RICH LLVL MSTR CONT TO FEEL
NOTHING MORE THAN SLGHT CHC IN ORDER...TIED TO DIURNAL HEATING CYCLE
AS SBCAPES PUSH TO NEAR 2000 J/KG TUE AFTN/ERLY EVE. THEREAFTER DRY
AIRMASS/XTRMLY LOW PWAT FOR PD OF BLO NORMAL TEMPS/LESS HUMIDITY
MIDWEEK WITH TROF AXIS FM HUDSON BAY VORTEX INTO LWR GRTLKS. LLVL
THERMAL TROF ACRS CWA WED FOR SLIGHT DOWNWARD TEMP TWEAK...ESPCLY
THU AM AS CORE SFC HIGH BLDS ACRS SRN GRTLKS AND MAXIMIZING RADNL
COOLING. TROF LIFTS/WEAKENS INTO CANADIAN MARITIMES ON DY5 WITH RTRN
TO ZONAL FLOW/GRDLY MODERATING TEMPS FOR WEEKEND. CONCERN WRT DRY
SAT FCST AS MIDWEEK PARTIAL ENERGY FM EAST SIBERIAN SEA VORTEX INTO
LEAD WAVE TRACKING INTO NW TERR. SUBTROPICAL RIDGE BLDS PER
GEM/ECMWF/GFS AGREEMENT FM GREAT BASIN INTO CAN ROCKIES WITH WAVE
PASSAGE. ARTICULATED DOWNSTREAM TROF/FLOW REGIME WITH AT LEAST
MODEST RETURN MSTR INTO WRN GRTLKS AS SFC HIGH PUSHES INTO DELMARVA
DY6-7 POINTS TO PONTL FOR WEAKLY FORCED CONVECTION ENTERING CWA. IN
ADDITION SLIGHT UPTICK IN GFS ENSEMBLE 12 HR POPS WITH GNRLY LOW
STANDARD DEVIATION/SPREADS SUGGESTS ACKNOWLEDGING POTNL...IN LINE
WITH ALL SURROUNDING OFFICES.&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...STEINWEDEL
LONG TERM...MURPHY
AVIATION...STEINWEDEL
Hazardous weather outlook, Aug 7, 5:11 AM EDT, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
511 AM EDT SUN AUG 7 2011

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-080915-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
511 AM EDT SUN AUG 7 2011 /411 AM CDT SUN AUG 7 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY INTO THIS EVENING.
A FEW THUNDERSTORMS MAY BE SEVERE WITH ISOLATED DAMAGING WIND
GUSTS AND LARGE HAIL THIS AFTERNOON INTO EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON INTO
EARLY TUESDAY NIGHT AND AGAIN ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-LMZ043-046-MIZ077-080915-
LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI-
MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
511 AM EDT SUN AUG 7 2011 /411 AM CDT SUN AUG 7 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN
LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY INTO THIS EVENING.
A FEW THUNDERSTORMS MAY BE SEVERE WITH ISOLATED DAMAGING WIND
GUSTS AND LARGE HAIL THIS AFTERNOON INTO EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS AN ELEVATED RISK OF RIP CURRENTS SUNDAY NIGHT INTO
MONDAY AND AGAIN TUESDAY AFTERNOON INTO WEDNESDAY.

INCREASING WINDS AND WAVES ON LAKE MICHIGAN MAY CREATE HAZARDOUS
BOATING CONDITIONS TUESDAY AFTERNOON INTO WEDNESDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON INTO
EARLY TUESDAY NIGHT AND AGAIN ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Aug 7, 12:20 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1220 PM EDT SUN AUG 7 2011

INZ003>006-MIZ077>079-071715-
BERRIEN MI-CASS MI-ELKHART IN-LA PORTE IN-LAGRANGE IN-ST. JOSEPH
MI-ST. JOSEPH IN-
1220 PM EDT SUN AUG 7 2011

...STRONG THUNDERSTORMS IN THE AREA...

AT 1219 PM EDT/1119 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
NORTHWEST OF THREE RIVERS TO GRANGER TO 13 MILES WEST OF NORTH
LIBERTY...MOVING EAST AT 30 MPH.

WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND
BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  GEORGETOWN...
  SOUTH BEND AND GRANGER...
  THREE RIVERS...
  MISHAWAKA...
  SIMONTON LAKE...
  GULIVOIRE PARK...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4203 8530 4177 8531 4152 8601 4153 8685
      4178 8628 4204 8576
TIME...MOT...LOC 1620Z 270DEG 25KT 4199 8574 4178 8615
          4157 8667

JC
Local storm report, Aug 7, 12:25 PM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1225 PM EDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1224 PM     TSTM WND GST     2 SW BEARDSTOWN         41.12N  86.62W
08/07/2011  M45 MPH          PULASKI            IN   TRAINED SPOTTER

            MEASURED 45MPH WITH PEA SIZE HAIL CURRENTLY FALLING

&&

EVENT NUMBER IWX1101247

SC
Local storm report, Aug 7, 1:34 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
134 PM EDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0133 PM     HAIL             DENVER                  40.87N  86.08W
08/07/2011  M0.25 INCH       MIAMI              IN   TRAINED SPOTTER

            PEA SIZE HAIL CURRENTLY FALLING WITH SMALL BRANCHES
            DOWN

&&

EVENT NUMBER IWX1101248

SC
Local storm report, Aug 7, 1:55 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
155 PM EDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1253 PM     LIGHTNING        KEWANNA                 41.02N  86.41W
08/07/2011                   FULTON             IN   EMERGENCY MNGR

            TREE ON HOUSE DUE TO LIGHTNING STRIKE. TIME ESTIMATED
            FROM RADAR.

&&

EVENT NUMBER IWX1101249

SC
Local storm report, Aug 7, 2:16 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
216 PM EDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     TSTM WND GST     SWAYZEE                 40.51N  85.83W
08/07/2011  M66 MPH          GRANT              IN   TRAINED SPOTTER

&&

EVENT NUMBER IWX1101250

SC
Special weather statement, Aug 7, 2:23 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
223 PM EDT SUN AUG 7 2011

INZ007-009-OHZ001-004-071900-
DE KALB IN-DEFIANCE OH-STEUBEN IN-WILLIAMS OH-
223 PM EDT SUN AUG 7 2011

...STRONG THUNDERSTORM AFFECTING WILLIAMS...NORTHWESTERN
DEFIANCE...NORTHEASTERN DE KALB AND SOUTHEASTERN STEUBEN COUNTIES...

AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HAMILTON...OR 8 MILES NORTH OF BUTLER...
MOVING EAST AT 45 MPH.

WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  MONTPELIER...
  BRYAN...
  EDON AND EDGERTON...
  WEST UNITY...
  BLAKESLEE...
  MELBERN AND WILLIAMS CENTER...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4163 8442 4138 8445 4140 8503 4165 8499
TIME...MOT...LOC 1824Z 274DEG 38KT 4154 8484

JC

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 8:44 PM EDTSpecial Weather StatementIWXAllen31 min
Aug 6, 9:18 PM EDTSpecial Weather StatementIWXWabash27 min
Aug 7, 4:12 AM EDTDense Fog AdvisoryIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more5 hr
Aug 7, 11:42 AM EDTSevere Thunderstorm WarningIWXLaPorte, Pulaski, Starke63 min
Aug 7, 12:20 PM EDTSpecial Weather StatementIWXElkhart, LaPorte, Saint Joseph55 min
Aug 7, 12:27 PM EDTSevere Thunderstorm WarningIWXFulton, Pulaski50 min
Aug 7, 12:51 PM EDTSevere Thunderstorm WarningIWXWhite54 min
Aug 7, 1:10 PM EDTSevere Thunderstorm WarningIWXElkhart30 min
Aug 7, 1:33 PM EDTSevere Thunderstorm WarningIWXMiami, Wabash38 min
Aug 7, 1:59 PM EDTSevere Thunderstorm WarningIWXHuntington, Wells61 min
Aug 7, 2:03 PM EDTSevere Thunderstorm WarningIWXGrant44 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.